Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long term side effects of Hiv Meds
Sep 6, 2002

What are the long term side effects of the so called triple cocktails.I have been taking Kaletra,Zerit and Epivir for about 2 years and am concerned about the long term side effects. I am worried that the drugs will kill be before Aids does.

Response from Dr. Henry

The mortality from AIDS is high when the CD4 count is < 200. In the days before potent therapy, I had a patient dying weekly (average age = 30s) and they suffered through an average of 4 and a half AIDS defining events before it all became too much for them. The suffering was terrible. Potent therapy promises to protect a person from AIDS for a long time. The side effects associated with treatment are annoying and sometimes a health threat but are not in the same ball park as untreated AIDS. Your particular regimen contains Kaletra(GI complaints and long term worries about lipid/fat abnormalities), Epivir (usually well tolerated long tern-? effects on fat), and Zerit (usually well tolerated but concern about fat loss, neuropathy, pancreatitis, and lactic acidosis long-term). Most patients do well for several years with your regimen--we are still learning about what happens over longer periods (still new) such as 3,4,5+ years. KH



Previous
Should I have started Meds?
Next
color darkening

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement